Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 192, NWS Lubbock, TX

June 19, 2016Childress County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 19, 2016, 1:45 AM CDT for Childress County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2016, 1:45 AM CDT (06:45 UTC)
Expired
Jun 19, 2016, 2:30 AM CDT
In force
45 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Childress County, TX

The radar

The Altus AFB radar (KFDR), 112 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 2:18 AM CDTHAIL 13 Ssw Childress, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1261 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1662 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

594 
WUUS54 KLUB 190645
SVRLUB
TXC075-190730-
/O.NEW.KLUB.SV.W.0192.160619T0645Z-160619T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
145 AM CDT SUN JUN 19 2016

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 230 AM CDT

* AT 145 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  KIRKLAND...OR 7 MILES NORTHEAST OF CHILDRESS...MOVING SOUTHWEST AT
  15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHILDRESS AND KIRKLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3432 10041 3457 10018 3450 10000 3431 10000
TIME...MOT...LOC 0645Z 027DEG 12KT 3447 10012 

HAIL...1.00IN
WIND...60MPH
 
$$

01
2 follow-up statements
166 
WWUS54 KLUB 190705
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
205 AM CDT SUN JUN 19 2016

TXC075-190730-
/O.CON.KLUB.SV.W.0192.000000T0000Z-160619T0730Z/
CHILDRESS TX-
205 AM CDT SUN JUN 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHERN CHILDRESS COUNTY...

AT 205 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CHILDRESS...
MOVING SOUTHWEST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHILDRESS AND KIRKLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3432 10041 3457 10018 3450 10000 3431 10000
TIME...MOT...LOC 0705Z 044DEG 14KT 3442 10021 

HAIL...1.00IN
WIND...60MPH
 
$$

01
701 
WWUS54 KLUB 190719
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
219 AM CDT SUN JUN 19 2016

TXC075-190730-
/O.CON.KLUB.SV.W.0192.000000T0000Z-160619T0730Z/
CHILDRESS TX-
219 AM CDT SUN JUN 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHERN CHILDRESS COUNTY...

AT 219 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHILDRESS...
MOVING SOUTHWEST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHILDRESS AND KIRKLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3444 10030 3439 10000 3431 10000 3432 10041
TIME...MOT...LOC 0719Z 027DEG 12KT 3438 10024 

HAIL...1.00IN
WIND...60MPH
 
$$

01

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 11:29 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 18, 11:29 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1129 PM CDT SAT JUN 18 2016

.AVIATION...
VFR should be the majority condition across the area for the next
24 hours. However, isolated to widely scattered -SHRA and -TSRA
are expected to move from northeast to southwest across the area
between 06 UTC and 18 UTC. KCDS will stand the best chance for
having a t-storm in the vicinity and we've added a VCTS mention
for the first 6 hours. Also, if there is enough t-storm activity
across the area, we may see some low stratus develop due to rain-
cooled outflow air. We have kept mention of this out of the TAF
for now due to very low confidence. Finally, there is a small
chance that -TSRA activity may continue or redevelop in the region
this afternoon...the likelihood of an impact at one of the
terminals is low.

&&

.PREV DISCUSSION... /issued 949 PM CDT SAT JUN 18 2016/

UPDATE...
Convection has generally been confined to central Oklahoma to
this point this evening. A few west-northwest to east-southeast
oriented convergent boundaries closer to home over the South
Plains have produced modest cumulus development through the late
afternoon and early evening hours. However, with the loss of the
sun and subsequent cooling, the cumulus along with the prospects
for surface-based convection have faded. Even so, there is a mid-
level disturbance across western Oklahoma that will translate
south-southwestward through the night, and coupled with a modest
increase in a confluent LLJ, we could still see elevated showers
and thunderstorms attempt to develop and/or move into the eastern
and southeastern zones later tonight. Much of the short-range
guidance does support this idea, though most of it is overly
aggressive painting QPF over the Rolling Plains into western North
Texas already this evening. This makes overall confidence low
regarding how shower/storm chances will play out through the
remainder of the night. Given this only minor adjustments were
made to the ongoing forecast for now, though we did increase PoPs
into the chance category across the far eastern zones after 06Z,
while maintaining a slight chance of storms over roughly the
remainder of the eastern half of the CWA through early Sunday
morning. No other adjustments of consequence were made to the
ongoing forecast.

PREV DISCUSSION... /issued 639 PM CDT SAT JUN 18 2016/

AVIATION...
VFR conditions will predominate the next 24 hours at all
terminals. However, there is a chance of TSRA in the vicinity of
any terminal, more so at KCDS, even through the overnight and
and early morning hours Sunday. Confidence in a particular time-
frame or location is to low to include in the TAF at this time.

PREV DISCUSSION... /issued 346 PM CDT SAT JUN 18 2016/

SHORT TERM...
Convectively induced vort max evident on visible satellite
imagery this afternoon across northwest OK with outflow boundary
extending from the eastern TX Panhandle south of KHHF into
southwest OK. Earlier boundary that pushed through the central
South Plains has stalled to our southwest where surface temps have
exceeded the century mark to its south and cu field has developed.
Overall am not too optimistic with storm chances this evening,
however, new convection continues to fire across central OK vcnty
of impulse and instability axis that extends downstream from there
into the Big Country and portions of the Rolling Plains. Stronger
northerly flow aloft and cooler H5 temperatures also exists across
the eastern third of the CWA along the periphery of the upper
level ridge centered to the northwest across NM into CO. As a
result have kept mention of Isolated storms in forecast for this
evening across the Rolling Plains and extended them past midnight
though did trim them back on the western side a bit from previous
forecast. If storms can develop enough instability exists for a
damaging wind threat and marginal hail as they move southwest into
the area. Since temperatures did not get as warm today thanks to
the earlier outflow, went on the cooler side of guidance for
overnight lows. Temperatures expected to remain in the lower to
mid 90s area-wide on Sunday as thicknesses continue to drop with
ridge axis shifting further north as an easterly wave approached
the eastern part of the state. Expect subsidence on the western
side of the wave to limit convection so POPs remain below 10
percent.

LONG TERM...

As our high pressure continues to elongate out of the Four Corners
into the Central Plains on Monday, a weak easterly wave will slip
under the southern edge across south Texas into Trans-Pecos. About
all that means for us is some increased cloudiness across the
southern South and Rolling Plains.

By mid-week, the high will expand to include the entire SW CONUS,
with the center beginning to take aim once again at the South
Plains. Solutions are a bit mixed on whether the high can keep one
center through the end of the week, or if a weakness will develop,
causing a split in the ridge temporarily at the end of the week.
Obviously, the second solution could give us a chance at some
thunderstorms and cooler temperatures next weekend, but that is
still rather far out. So, under a 500 MB high of 597 dam, went ahead
and trended highs slightly above guidance starting Wednesday. It is
a strong ridge, and it is going to be hot.

&&

.LUB Watches/Warnings/Advisories...
None.
&&

33
Hazardous weather outlook, Jun 18, 4:20 AM CDT, 21 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
420 AM CDT SAT JUN 18 2016

TXZ021>044-190930-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
420 AM CDT SAT JUN 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.